Alert archive / Kansas / Wind Advisories in 2016
Wind Advisory 10, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 21, 2016, 3:22 PM CDT for 17 counties in Kansas. It took effect at Mar 22, 2016, 12:00 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2016, 3:22 PM CDT (20:22 UTC)
- In effect from
- Mar 22, 2016, 12:00 PM CDT
- Expired
- Mar 23, 2016, 4:02 AM CDT
- In force
- 16 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Labette County, KS, Marion County, KS, Montgomery County, KS, Neosho County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 87 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1992 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
825 WWUS73 KICT 212022 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 322 PM CDT MON MAR 21 2016 KSZ052-053-068>072-083-091>096-098>100-221100- /O.NEW.KICT.WI.Y.0010.160322T1700Z-160323T0200Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...NEWTON...EL DORADO...AUGUSTA... ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA... HUMBOLDT...WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...LONGTON...GRENOLA... NEODESHA...FREDONIA...CHANUTE...SEDAN...CEDAR VALE... COFFEYVILLE...INDEPENDENCE...PARSONS 322 PM CDT MON MAR 21 2016 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...FROM MIDDAY THROUGH MID EVENING TUESDAY. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. STRONG CROSS WIND EFFECTS ARE LIKELY ALONG WEST TO EAST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
684 WWUS73 KICT 220844 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 344 AM CDT TUE MAR 22 2016 ...STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE TODAY... KSZ052-053-068>072-083-091>096-098>100-221645- /O.CON.KICT.WI.Y.0010.160322T1700Z-160323T0200Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...NEWTON...EL DORADO...AUGUSTA... ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA... HUMBOLDT...WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...LONGTON...GRENOLA... NEODESHA...FREDONIA...CHANUTE...SEDAN...CEDAR VALE... COFFEYVILLE...INDEPENDENCE...PARSONS 344 AM CDT TUE MAR 22 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...FROM MIDDAY THROUGH MID EVENING TUESDAY. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. STRONG CROSS WIND EFFECTS ARE LIKELY ALONG WEST TO EAST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
804 WWUS73 KICT 221605 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1105 AM CDT TUE MAR 22 2016 ...STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON... KSZ052-053-068>072-083-091>096-098>100-230015- /O.CON.KICT.WI.Y.0010.160322T1700Z-160323T0200Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...NEWTON...EL DORADO...AUGUSTA... ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA... HUMBOLDT...WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...LONGTON...GRENOLA... NEODESHA...FREDONIA...CHANUTE...SEDAN...CEDAR VALE... COFFEYVILLE...INDEPENDENCE...PARSONS 1105 AM CDT TUE MAR 22 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...FROM MIDDAY THROUGH MID EVENING. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. STRONG CROSS WIND EFFECTS ARE LIKELY ALONG WEST TO EAST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KETCHAM
035 WWUS73 KICT 222000 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 300 PM CDT TUE MAR 22 2016 KSZ052-053-068>072-083-091>096-098>100-230400- /O.EXT.KICT.WI.Y.0010.000000T0000Z-160324T0300Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...NEWTON...EL DORADO...AUGUSTA... ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA... HUMBOLDT...WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...LONGTON...GRENOLA... NEODESHA...FREDONIA...CHANUTE...SEDAN...CEDAR VALE... COFFEYVILLE...INDEPENDENCE...PARSONS 300 PM CDT TUE MAR 22 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT WEDNESDAY... * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED THROUGH THE NIGHT AND WEDNESDAY MORNING. THE WINDS WILL INCREASE FOR WEDNESDAY AFTERNOON...WITH SOUTHERLY WINDS OF 30 TO 40 MPH AND GUSTS AROUND 55 MPH. * IMPACTS...THE VERY STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY FOR WEDNESDAY AFTERNOON WHEN THE STRONGEST WIND SPEEDS ARE EXPECTED. STRONG CROSS WIND EFFECTS ARE LIKELY ALONG WEST TO EAST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-033-047>051-067-082-230400- /O.NEW.KICT.HW.A.0001.160323T2000Z-160324T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- KINGMAN- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS... STERLING...MCPHERSON...HUTCHINSON...KINGMAN 300 PM CDT TUE MAR 22 2016 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS OVER 55 MPH ARE POSSIBLE. * TIMING...FOR LATE WEDNESDAY AFTERNOON AND EVENING. * IMPACTS...THE VERY STRONG WINDS NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. VERY STRONG CROSS WIND EFFECTS ARE LIKELY ALONG WEST TO EAST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JAKUB
500 WWUS73 KICT 230902 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 402 AM CDT WED MAR 23 2016 ...VERY STRONG SOUTH TO SOUTHWEST WINDS TODAY WILL SHIFT TO THE NORTHWEST LATE THIS AFTERNOON AND EVENING AND REMAIN STRONG... .DEEP LOW PRESSURE OVER COLORADO WILL TRACK EAST ACROSS NORTHERN KANSAS TODAY...WITH A TRAILING DRY-LINE MOVING ACROSS CENTRAL AND SOUTHEAST KANSAS. THIS WILL BE FOLLOWED BY THE PASSAGE OF A STRONG COLD FRONT THIS EVENING AND TONIGHT. STRONG WINDS AROUND THE LOW PRESSURE SYSTEM WILL AFFECT THE AREA TODAY AND TONIGHT. KSZ052-053-068>072-083-091>096-098>100-231715- /O.UPG.KICT.WI.Y.0010.000000T0000Z-160324T0300Z/ /O.NEW.KICT.HW.W.0001.160323T0902Z-160324T0600Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...NEWTON...EL DORADO...AUGUSTA... ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA... HUMBOLDT...WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...LONGTON...GRENOLA... NEODESHA...FREDONIA...CHANUTE...SEDAN...CEDAR VALE... COFFEYVILLE...INDEPENDENCE...PARSONS 402 AM CDT WED MAR 23 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 58 MPH WILL SHIFT TO THE NORTHWEST THIS EVENING. * TIMING...OF THE STRONGEST WINDS ARE EXPECTED FROM MIDDAY THROUGH THE AFTERNOON...AND AGAIN DURING THE LATE EVENING HOURS. * IMPACTS...THE VERY STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. STRONG CROSS WIND EFFECTS ARE LIKELY. SOME MINOR PROPERTY DAMAGE IS ALSO POSSIBLE. LOOSE AND LIGHTWEIGHT OUTDOOR ITEMS SHOULD BE PROPERLY STOWED OR PROTECTED FROM THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. && $$ KSZ082-231715- /O.UPG.KICT.HW.A.0001.160323T2000Z-160324T0300Z/ /O.NEW.KICT.HW.W.0001.160323T0902Z-160324T0600Z/ KINGMAN- INCLUDING THE CITY OF...KINGMAN 402 AM CDT WED MAR 23 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 58 MPH. * TIMING...OF THE STRONGEST WINDS ARE EXPECTED FROM MIDDAY THROUGH THE AFTERNOON...AND AGAIN DURING THE EVENING HOURS. * IMPACTS...THE VERY STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. STRONG CROSS WIND EFFECTS ARE LIKELY. SOME MINOR PROPERTY DAMAGE IS ALSO POSSIBLE. LOOSE AND LIGHTWEIGHT OUTDOOR ITEMS SHOULD BE PROPERLY STOWED OR PROTECTED FROM THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. && $$ KSZ032-033-047>051-067-231715- /O.UPG.KICT.HW.A.0001.160323T2000Z-160324T0300Z/ /O.NEW.KICT.HW.W.0001.160323T2000Z-160324T0600Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS... STERLING...MCPHERSON...HUTCHINSON 402 AM CDT WED MAR 23 2016 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM CDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 58 MPH. * TIMING...OF THE STRONGEST WINDS ARE EXPECTED FROM LATE THIS AFTERNOON THROUGH THE EVENING HOURS. * IMPACTS...THE VERY STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. STRONG CROSS WIND EFFECTS ARE LIKELY. SOME MINOR PROPERTY DAMAGE IS ALSO POSSIBLE. LOOSE AND LIGHTWEIGHT OUTDOOR ITEMS SHOULD BE PROPERLY STOWED OR PROTECTED FROM THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 21, 3:10 PM CDT, 12 minutes earlier.
Area forecast discussion, Mar 21, 3:10 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 310 PM CDT MON MAR 21 2016 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 306 PM CDT MON MAR 21 2016 THE MAIN FORECAST CONCERNS OVER THE NEXT FEW DAYS IS STRONG WINDS AND ELEVATED GRASSLAND FIRE DANGER LEVELS. A LEE TROUGH WILL MAINTAIN A FAIRLY TIGHT PRESSURE GRADIENT ACROSS KANSAS TONIGHT...WITH BREEZY SOUTHERLY WINDS LIKELY KEEPING TEMPERATURES UP FOR MUCH OF THE NIGHT. USED A NON-DIURNAL TEMPERATURE TREND IN THE GRIDS TO ACCOUNT FOR THE ABOVE NORMAL TEMPERATURES. AN UPPER LEVEL TROUGH OVER THE EASTERN PACIFIC WILL SLIDE INTO THE CENTRAL/SOUTHERN ROCKIES LATER TUESDAY-TUESDAY NIGHT...BEFORE PUSHING EASTWARD ACROSS THE CENTRAL PLAINS WEDNESDAY INTO WEDNESDAY NIGHT. SURFACE CYCLOGENESIS WILL OCCUR TUESDAY NEAR THE KS/CO BORDER. THE PRESSURE GRADIENT AND STEEPENED DIURNALLY-ENHANCED LOW-MID LEVEL LAPSE RATES WILL ALLOW FOR STRONG SOUTH WINDS MAINLY OVER SOUTH-CENTRAL/SOUTHEASTERN KANSAS WHERE WIND ADVISORY LEVELS APPEAR MOST LIKELY. 1000-850 THICKNESSES EASILY SUPPORT THE GOING...WELL ABOVE NORMAL HIGHS FOR TUESDAY (UPPER 70S SOUTHEAST/MID 80S CENTRAL)...WITH RUSSELL'S RECORD HIGH (84/1994) IN JEOPARDY. THE SURFACE LOW IS PROGGED TO DEEPEN TO ABOUT 989 MB AS IT TRACKS EASTWARD ACROSS NORTHERN KANSAS WEDNESDAY...REACHING NORTHWEST MISSOURI WEDNESDAY EVENING. THE WARM SECTOR STILL LOOKS TO REMAIN DRY ACROSS OUR FORECAST AREA...WITH THE DRYLINE SWEEPING EASTWARD OUT OF SOUTHEASTERN KS BEFORE ENCOUNTERING ENOUGH LOW-LEVEL MOISTURE FOR CONVECTION. VERY WINDY CONDITIONS ARE PROGGED AREA-WIDE WEDNESDAY GIVEN THE STRENGTH OF THE SURFACE CYCLONE...AND DRY ADIABATIC LAPSE RATES FROM THE SURFACE TO ABOVE 700 MB. A CANADIAN COLD FRONT WILL SWEEP THROUGH CENTRAL KS WEDNESDAY AFTERNOON AND SOUTHEAST KS WEDNESDAY EVENING WITH STRONG/GUSTY NORTHWESTERLY WINDS BEHIND THE FRONTAL PASSAGE. WIND HEADLINES WILL LIKELY BE NEEDED FOR WEDNESDAY INTO WEDNESDAY NIGHT. COOLER TEMPERATURES AND DRY WEATHER CAN BE EXPECTED THURSDAY BEHIND THE CANADIAN FRONT. JMC .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 306 PM CDT MON MAR 21 2016 AN UPPER LEVEL TROUGH IS PROGGED TO DEVELOP OVER THE CENTRAL CONUS THIS WEEKEND...BEFORE SLIDING EASTWARD EARLY NEXT WEEK. THERE ARE DIFFERENCES BETWEEN THE ECMWF AND GFS IN THE EXACT EVOLUTION/TIMING OF THE SOUTHERN PORTION OF THIS UPPER TROUGH. THEY DO AGREE ON A COLD FRONT PUSHING SOUTHWARD THROUGH THE AREA SATURDAY INTO SATURDAY NIGHT...WITH A CHANCE OF PRECIPITATION...BUT ONLY MODEST COOLING BEHIND THE FRONT. JMC && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1215 PM CDT MON MAR 21 2016 VFR CONDITIONS EXPECTED AT ALL SITES THROUGHOUT THE PERIOD. STRONG/GUSTY WINDS ANTICIPATED...WITH ONLY A SLIGHT DECREASE AT SUNSET. SURFACE PRESSURE GRADIENT RELAXES OVERNIGHT AROUND KGBD/KRSL...OTHERWISE GUSTY WINDS WILL CONTINUE ON TUE. -HOWERTON && .FIRE WEATHER... ISSUED AT 306 PM CDT MON MAR 21 2016 PLANNING TO MAINTAIN CURRENT RED FLAG WARNING UNTIL 01Z THIS EVENING WITH MARGINAL RED FLAG CONDITIONS PERSISTING UNTIL SUNDOWN. UPGRADED THE FIRE WEATHER WATCH TUESDAY TO A RED FLAG WARNING UPON COORDINATING WITH SURROUNDING FORECAST OFFICES...GIVEN STRONG SOUTH- SOUTHWESTERLY WINDS...MUCH ABOVE NORMAL TEMPERATURES...AND DRY ADIABATIC LAPSE RATES FROM THE SURFACE TO 700-600 MB. MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 15-25% ARE EXPECTED GENERALLY ALONG/WEST OF THE FLINT HILLS...WITH 25-30% OVER SOUTHEAST KS. A STRENGTHENING LOW PRESSURE SYSTEM IS FORECAST TO TRACK EASTWARD ACROSS NORTHERN KANSAS WEDNESDAY INTO WEDNESDAY...PROMOTING DEEP MIXING AND STRONG WINDS ACROSS THE REGION. MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 15-25% ARE MOST LIKELY OVER SOUTH-CENTRAL AND SOUTHEAST KANSAS BEHIND A DRYLINE WHERE A FIRE WEATHER WATCH IS PLANNED. STRONG/GUSTY NORTHWEST WINDS WILL PERSIST WEDNESDAY NIGHT ALTHOUGH TEMPERATURES WILL BE COOLING...LIKELY KEEPING GRASSLAND FIRE DANGER LEVELS VERY HIGH OVERNIGHT. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 47 83 57 73 / 0 0 0 10 HUTCHINSON 46 85 54 70 / 0 0 0 10 NEWTON 47 83 55 70 / 0 0 0 10 ELDORADO 48 82 58 74 / 0 0 0 10 WINFIELD-KWLD 48 82 59 74 / 0 0 0 10 RUSSELL 44 85 47 61 / 0 0 0 40 GREAT BEND 45 86 48 63 / 0 0 0 30 SALINA 46 85 52 69 / 0 0 0 20 MCPHERSON 46 84 53 69 / 0 0 0 10 COFFEYVILLE 47 78 59 78 / 0 0 10 10 CHANUTE 46 78 59 77 / 0 0 10 10 IOLA 46 77 58 76 / 0 0 10 10 PARSONS-KPPF 46 77 59 78 / 0 0 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033- 047>053-067>072-082-083-091>096-098>100. RED FLAG WARNING FROM NOON TO 9 PM CDT TUESDAY FOR KSZ032-033- 047>053-067>072-082-083-091>096-098>100. FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR KSZ049>053-067>072-082-083-091>096-098>100. WIND ADVISORY FROM NOON TO 9 PM CDT TUESDAY FOR KSZ052-053- 068>072-083-091>096-098>100. &&
Hazardous weather outlook, Mar 21, 4:01 AM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 401 AM CDT MON MAR 21 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-220915- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 401 AM CDT MON MAR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT INCREASING SOUTH WINDS...DRY AIR AND WARMER TEMPERATURES WILL RESULT IN EXTREME GRASSLAND FIRE DANGER ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING. PLEASE REFER TO THE RED FLAG WARNING FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY UNSEASONABLY WARM TEMPERATURES AND STRONG AND GUSTY SOUTH WINDS ARE EXPECTED TO RESULT IN VERY HIGH TO EXTREME GRASSLAND FIRE DANGER ON TUESDAY. PLEASE REFER TO THE FIRE WEATHER WATCH FOR DETAILS. STRONG NORTHWEST WINDS BEHIND A COLD FRONT ON WEDNESDAY WILL AGAIN RESULT IN VERY HIGH TO EXTREME FIRE DANGER WITH VERY HIGH FIRE DANGER ALSO POSSIBLE ON THURSDAY. SNOW OR A RAIN SNOW MIX IS POSSIBLE ON WEDNESDAY NIGHT...MAINLY ACROSS CENTRAL KANSAS. LITTLE IF ANY SNOWFALL ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 3:26 AM CDT | Red Flag Warning | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 17 hr |
| Mar 21, 3:20 PM CDT | Fire Weather Watch | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 16 more | 23 hr |
| Mar 21, 3:20 PM CDT | Red Flag Warning | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.